Alert archive / Virginia / Special Weather Statements in 2021

Special Weather Statement, NWS Blacksburg, VA

July 18, 2021Patrick County, Virginia

NWS Blacksburg, VA issued this special weather statement at Jul 18, 2021, 2:52 PM EDT for Patrick County, Virginia. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 18, 2021, 2:52 PM EDT (18:52 UTC)
Expired
Jul 18, 2021, 3:15 PM EDT
In force
23 min
Issued by
NWS Blacksburg, VA

County Patrick County, VA

The radar

The Roanoke radar (KFCX), 41 km from the middle of the area, began a volume at 18:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 6.9 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2021-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 510 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2021-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
510 J/kg
Mixed-layer CIN
-45 J/kg
Mixed-layer LCL
982 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

078 
WWUS81 KRNK 181852
SPSRNK

Special Weather Statement
National Weather Service BLACKSBURG VA
252 PM EDT Sun Jul 18 2021

VAZ016-017-032-181915-
Patrick-Floyd-Carroll-
252 PM EDT Sun Jul 18 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL FLOYD...EAST 
CENTRAL CARROLL AND WEST CENTRAL PATRICK COUNTIES...

At 251 PM EDT, a strong thunderstorm was located over Laurel Fork, or
7 miles north of Ararat, moving east at 10 mph.

Winds in excess of 30 mph are possible with this storm.

Locations impacted include...
Meadows Of Dan...
Mabry Mill...
and Laurel Fork.

Locally heavy rain, with rates of two to four inches per hour, will 
quickly reduce visibility and result in ponding of water on 
roadways, standing water in low lying areas, and minor flooding of 
creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.

LAT...LON 3665 8054 3673 8054 3679 8039 3666 8036
TIME...MOT...LOC 1851Z 260DEG 7KT 3671 8050 

$$

DS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this special weather statement went out at Jul 18, 2:49 PM EDT, 3 minutes earlier.

Area forecast discussion, Jul 18, 2:49 PM EDT, 3 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
249 PM EDT Sun Jul 18 2021

.SYNOPSIS...
A cold front will slowly drift south into northern North
Carolina tonight before stalling. With the front nearby, expect
considerable cloudiness with a threat for showers and
thunderstorms, especially areas along and south of the VA/NC
border.

&&

.NEAR TERM /THROUGH MONDAY/...
As of 230 PM EDT Sunday...

Showers and thunderstorms expected mainly along and south of
Highway 58.

Surface cold front is working its way through the forecast area.
Dry air is infiltrating the CWA from the north. Post frontal
dewpoints have slipped into the U50s/L60s north of Highway 460.
The morning RNK sounding indicated a WNW wind just above the
surface and this will allow the front to continue to be pushed
to the ESE with time. Think most of the shower/storm activity
will be confined primarily to the Hwy 58 corridor and points
south this evening...with linger shower chances along the front
overnight. The GSO sounding is still goosed with juice with
PWATs near 2 inches and surface dewpoints in the lower 70s. This
prefrontal airmass is expected to provide for higher than
normal rain efficiency with the potential for localized
excessive rainfall. Flood advisories may be needed for parts of
the area this evening.

The best chance for moderate to strong convection and locally
heavy rain will be along the NC/VA border and southward. This
will likely be the case again Monday, although with dense cloud
cover Monday morning, not sure how much CAPE we will be able to
build this far north. Attm, will maintain at least slight chance
for thunder for our NC counties Monday with showers still a
good bet across the southern half of our CWA.

With somewhat drier air working its way into the northern CWA,
expect slightly cooler temperatures tonight with lows in the
lower 60s (possibly 50s in WV). Closer to the front, VA/NC
piedmont, still looking at minimums not much lower than 70.
Mondays highs are expected to be the warmest across the north
where some sun can filter through during the afternoon, and
significantly muted closer to the cloudier frontal zone... highs
ranging from 78-83 north of 460 and 72-78 south of 460.

&&

.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/...
As of 230 PM EDT Sunday...

Lowered chance of precipitation for Wednesday...

Southern part of the upper trough over the northeast United States
splits off from northern stream and moves southwest into the
Southern Plains by late Wednesday. Stalled front gets a push farther
south on Monday night and Tuesday. This will turn the mean flow from
the east/northeast back around to the west and northwest.

Tuesday and Wednesday southwest Virginia, northwest North Carolina
and southeast West Virginia will be a relative minimum of instability
and moisture between the frontal zone across the Ohio Valley and the
deeper moisture along the Carolina coast and in the Gulf Coast
region. Tuesday night through Wednesday night will be the time frame
with the lowest probability of precipitation. Temperatures will be
near to just above normal.

.LONG TERM /THURSDAY THROUGH SUNDAY/...
As of 230 PM EDT Sunday...

Maintained a daily threat of showers and thunderstorms...

Large scale pattern flattens during this time frame with persistent
broad troughing in the eastern United States and ridging over the
west. GFS and ECMWF hint that another long wave trough may be
digging in the east on Saturday and Sunday. Best probability of
precipitation comes in on Sunday with the approach of another front.
Temperatures will be near to just above normal through the
period.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
As of 230 PM EDT Sunday...

Scattered MVFR showers and thunderstorms are expected this
evening south of Highway 460, with numerous showers and
thunderstorms vcnty of the VA/NC border. With the front stalling
near the VA/NC border, expect considerable cloudiness with
lingering showers overnight and additional showers for Monday.

Winds will favor a northerly component across WV/VA, and from a
southwesterly direction across NC...speeds generally less than 8
kts...except near thunderstorms where winds will be variable
and gusty.

Fog is not expected to be problem tonight due to the extensive
cloud cover. Any clearing will change this prognosis and would
result in patchy radiation fog...especially in the mountain
valleys...such as LWB.

Moderate confidence in ceilings,visibilities and winds during
the taf period.

Extended Aviation Discussion...

By Tuesday the boundary will be south of the region with cooler
and drier weather and a return to widespread VFR conditions.
Scattered MVFR storms are possible Wednesday and Thursday. Some
drier air will arrive for Friday. Isolated MVFR convection may
be possible Saturday in the west.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...None.
NC...None.
WV...None.

&&

SYNOPSIS...PM
NEAR TERM...PM
SHORT TERM...AMS
LONG TERM...AMS
AVIATION...PM
Hazardous weather outlook, Jul 18, 2:52 PM EDT, 0 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
252 PM EDT Sun Jul 18 2021

NCZ001-002-VAZ009-012-015-016-032-043-044-058-191900-
Ashe-Alleghany NC-Smyth-Wythe-Grayson-Carroll-Patrick-Henry-
Pittsylvania-Halifax-
252 PM EDT Sun Jul 18 2021

This Hazardous Weather Outlook is for northwest North Carolina,
south central Virginia and southwest Virginia.

.DAY ONE...This afternoon and tonight.

Scattered to numerous showers and thunderstorms are expected again
this afternoon and evening. Locally heavy rainfall leading to
flooding or flash flooding will be the main hazard with this
activity. An isolated strong to severe thunderstorms is also
possible.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

VAZ007-010-011-013-014-017>020-022>024-033>035-045>047-059-
WVZ042>044-507-508-191900-
Tazewell-Bland-Giles-Pulaski-Montgomery-Floyd-Craig-Alleghany VA-
Bath-Roanoke-Botetourt-Rockbridge-Franklin-Bedford-Amherst-Campbell-
Appomattox-Buckingham-Charlotte-Mercer-Summers-Monroe-
Eastern Greenbrier-Western Greenbrier-
252 PM EDT Sun Jul 18 2021

This Hazardous Weather Outlook is for central Virginia, south
central Virginia, southwest Virginia, west central Virginia and
southeast West Virginia.

.DAY ONE...This afternoon and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ003>006-018>020-191900-
Surry-Stokes-Rockingham-Caswell-Watauga-Wilkes-Yadkin-
252 PM EDT Sun Jul 18 2021

This Hazardous Weather Outlook is for north central North Carolina
and northwest North Carolina.

.DAY ONE...This afternoon and tonight.

Scattered to numerous showers and thunderstorms are expected again
this afternoon and evening. Locally heavy rainfall leading to
flooding or flash flooding will be the main hazard with this
activity. An isolated strong to severe thunderstorms is also
possible.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Scattered showers and thunderstorms will be possible again Monday.
Locally heavy rainfall may lead to flooding or flash flooding.

Tuesday through Saturday there is a low probability for widespread
hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Jul 18, 10:23 AM EDT, 4 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BLACKSBURG VA
1023 AM EDT SUN JUL 18 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1231 PM     TSTM WND DMG     5 SSW ROCKY MOUNT       36.94N 79.93W
07/17/2021                   FRANKLIN           VA   911 CALL CENTER

            TREE DOWN.

1235 PM     TSTM WND DMG     4 SW ROCKY MOUNT        36.95N 79.93W
07/17/2021                   FRANKLIN           VA   911 CALL CENTER

            POWER LINES DOWNED BY TREE BRANCHES ON
            RURITAN ROAD.

1238 PM     TSTM WND DMG     6 SW MONETA             37.13N 79.72W
07/17/2021                   FRANKLIN           VA   911 CALL CENTER

            TREE DOWN.

0126 PM     FLOOD            3 NW SYDNORSVILLE       36.89N 79.87W
07/17/2021                   FRANKLIN           VA   911 CALL CENTER

            WATER OVER BOTH LANES OF US 220.

0158 PM     TSTM WND DMG     4 NNW PINE RIDGE        36.56N 80.74W
07/17/2021                   SURRY              NC   LAW ENFORCEMENT

            TREES DOWN NEAR I-74.

0200 PM     LIGHTNING        LAUREL FORK             36.72N 80.51W
07/17/2021                   CARROLL            VA   911 CALL CENTER

            HOUSE STRUCK BY LIGHTNING.

0215 PM     TSTM WND DMG     1 ESE RUSTBURG          37.28N 79.09W
07/17/2021                   CAMPBELL           VA   LAW ENFORCEMENT

            TREE DOWN ON VILLAGE HIGHWAY.

0250 PM     TSTM WND DMG     3 SW RIVERVILLE         37.49N 78.96W
07/17/2021                   AMHERST            VA   LAW ENFORCEMENT

            ONE TREE DOWN.

0252 PM     TSTM WND DMG     3 SW CONCORD            37.32N 79.03W
07/17/2021                   CAMPBELL           VA   LAW ENFORCEMENT

            TREE DOWN.

0305 PM     TSTM WND DMG     5 W CAMP SPRINGS        36.29N 79.59W
07/17/2021                   ROCKINGHAM         NC   FIRE DEPT/RESCUE

            SEVERAL TREES DOWN NEAR HIGHWAY 87.

0405 PM     TSTM WND DMG     6 WSW CAMP SPRINGS      36.28N 79.60W
07/17/2021                   ROCKINGHAM         NC   FIRE DEPT/RESCUE

            A COUPLE TREES DOWN.

0430 PM     TSTM WND DMG     4 S LAWSONVILLE         36.34N 79.56W
07/17/2021                   ROCKINGHAM         NC   PUBLIC

            TWO LARGE TREE LIMBS DOWN.

0520 PM     TSTM WND DMG     6 WSW CAMP SPRINGS      36.28N 79.60W
07/17/2021                   ROCKINGHAM         NC   FIRE DEPT/RESCUE

            ADDITIONAL TREES REPORTED DOWN IN THE
            WILLIAMSBURG AREA.

0817 PM     TSTM WND DMG     1 S KING                36.27N 80.36W
07/17/2021                   STOKES             NC   911 CALL CENTER

            TREE DOWN ON PINE STREET IN KING.

0830 PM     TSTM WND DMG     GERMANTON               36.26N 80.23W
07/17/2021                   STOKES             NC   911 CALL CENTER

            3 TREES DOWN IN THE GARMANTON AREA.

0840 PM     TSTM WND DMG     WALNUT COVE             36.30N 80.14W
07/17/2021                   STOKES             NC   911 CALL CENTER

            TREE DOWN IN WALNUT COVE.

0914 PM     TSTM WND DMG     STONEVILLE              36.47N 79.91W
07/17/2021                   ROCKINGHAM         NC   911 CALL CENTER

            MULTIPLE TREES DOWN IN THE STONEVILLE AREA.

0922 PM     TSTM WND DMG     REIDSVILLE              36.35N 79.66W
07/17/2021                   ROCKINGHAM         NC   911 CALL CENTER

            MULTIPLE TREES DOWN IN THE REIDSVILLE AREA.

&&
Local storm report, Jul 18, 10:24 AM EDT, 4 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BLACKSBURG VA
1024 AM EDT SUN JUL 18 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1231 PM     TSTM WND DMG     5 SSW ROCKY MOUNT       36.94N 79.93W
07/17/2021                   FRANKLIN           VA   911 CALL CENTER

            TREE DOWN.

1235 PM     TSTM WND DMG     4 SW ROCKY MOUNT        36.95N 79.93W
07/17/2021                   FRANKLIN           VA   911 CALL CENTER

            POWER LINES DOWNED BY TREE BRANCHES ON
            RURITAN ROAD.

1238 PM     TSTM WND DMG     6 SW MONETA             37.13N 79.72W
07/17/2021                   FRANKLIN           VA   911 CALL CENTER

            TREE DOWN.

0126 PM     FLOOD            3 NW SYDNORSVILLE       36.89N 79.87W
07/17/2021                   FRANKLIN           VA   911 CALL CENTER

            WATER OVER BOTH LANES OF US 220.

0158 PM     TSTM WND DMG     4 NNW PINE RIDGE        36.56N 80.74W
07/17/2021                   SURRY              NC   LAW ENFORCEMENT

            TREES DOWN NEAR I-74.

0200 PM     LIGHTNING        LAUREL FORK             36.72N 80.51W
07/17/2021                   CARROLL            VA   911 CALL CENTER

            HOUSE STRUCK BY LIGHTNING.

0215 PM     TSTM WND DMG     1 ESE RUSTBURG          37.28N 79.09W
07/17/2021                   CAMPBELL           VA   LAW ENFORCEMENT

            TREE DOWN ON VILLAGE HIGHWAY.

0250 PM     TSTM WND DMG     3 SW RIVERVILLE         37.49N 78.96W
07/17/2021                   AMHERST            VA   LAW ENFORCEMENT

            ONE TREE DOWN.

0252 PM     TSTM WND DMG     3 SW CONCORD            37.32N 79.03W
07/17/2021                   CAMPBELL           VA   LAW ENFORCEMENT

            TREE DOWN.

0305 PM     TSTM WND DMG     5 W CAMP SPRINGS        36.29N 79.59W
07/17/2021                   ROCKINGHAM         NC   FIRE DEPT/RESCUE

            SEVERAL TREES DOWN NEAR HIGHWAY 87.

0400 PM     HAIL             2 NNW WESTOVER HILLS    36.63N 79.46W
07/17/2021  M1.00 INCH       PITTSYLVANIA       VA   PUBLIC

            VIA SOCIAL MEDIA.

0400 PM     TSTM WND DMG     2 NNW WESTOVER HILLS    36.63N 79.46W
07/17/2021                   PITTSYLVANIA       VA   PUBLIC

            2 TREES DOWN. VIA SOCIAL MEDIA.

0405 PM     TSTM WND DMG     6 WSW CAMP SPRINGS      36.28N 79.60W
07/17/2021                   ROCKINGHAM         NC   FIRE DEPT/RESCUE

            A COUPLE TREES DOWN.

0420 PM     TSTM WND DMG     CLOVER                  36.83N 78.74W
07/17/2021                   HALIFAX            VA   911 CALL CENTER

            SMALL METAL SHED BLOWN ACROSS MT LAUREL
            ROAD. SOME SIDING DAMAGE TO HOME.

0430 PM     TSTM WND DMG     4 S LAWSONVILLE         36.34N 79.56W
07/17/2021                   ROCKINGHAM         NC   PUBLIC

            TWO LARGE TREE LIMBS DOWN.

0520 PM     TSTM WND DMG     6 WSW CAMP SPRINGS      36.28N 79.60W
07/17/2021                   ROCKINGHAM         NC   FIRE DEPT/RESCUE

            ADDITIONAL TREES REPORTED DOWN IN THE
            WILLIAMSBURG AREA.

0626 PM     TSTM WND DMG     6 WSW ROCKBRIDGE BATHS  37.86N 79.52W
07/17/2021                   ROCKBRIDGE         VA   LAW ENFORCEMENT

            TREES DOWN AT THE INTERSECTION OF WHILE ROCK
            ROAD AND WEST MIDLAND TRAIL.

0652 PM     TSTM WND DMG     2 WSW VESUVIUS          37.88N 79.23W
07/17/2021                   ROCKBRIDGE         VA   LAW ENFORCEMENT

            TREES DOWN AT THE INTERSECTION OF SOUTH
            RIVER ROAD AND NATURE CAMP ROAD.

0652 PM     TSTM WND DMG     VESUVIUS                37.90N 79.20W
07/17/2021                   ROCKBRIDGE         VA   LAW ENFORCEMENT

            TREES DOWN.

0817 PM     TSTM WND DMG     1 S KING                36.27N 80.36W
07/17/2021                   STOKES             NC   911 CALL CENTER

            TREE DOWN ON PINE STREET IN KING.

0822 PM     TSTM WND DMG     MARTINSVILLE AIRPORT    36.63N 79.87W
07/17/2021                   HENRY              VA   911 CALL CENTER

            TREE DOWN ON FISHER FARM ROAD.

0830 PM     TSTM WND DMG     GERMANTON               36.26N 80.23W
07/17/2021                   STOKES             NC   911 CALL CENTER

            3 TREES DOWN IN THE GARMANTON AREA.

0835 PM     TSTM WND DMG     MARTINSVILLE AIRPORT    36.63N 79.86W
07/17/2021                   HENRY              VA   LAW ENFORCEMENT

            LARGE BRANCH BROUGHT DOWN POWER LINES.

0840 PM     TSTM WND DMG     WALNUT COVE             36.30N 80.14W
07/17/2021                   STOKES             NC   911 CALL CENTER

            TREE DOWN IN WALNUT COVE.

0914 PM     TSTM WND DMG     STONEVILLE              36.47N 79.91W
07/17/2021                   ROCKINGHAM         NC   911 CALL CENTER

            MULTIPLE TREES DOWN IN THE STONEVILLE AREA.

0922 PM     TSTM WND DMG     REIDSVILLE              36.35N 79.66W
07/17/2021                   ROCKINGHAM         NC   911 CALL CENTER

            MULTIPLE TREES DOWN IN THE REIDSVILLE AREA.

&&
Special weather statement, Jul 18, 2:42 PM EDT, 10 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
242 PM EDT Sun Jul 18 2021

NCZ001-002-181915-
Ashe-Alleghany-
242 PM EDT Sun Jul 18 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT
WESTERN ALLEGHANY AND CENTRAL ASHE COUNTIES IN NORTHWESTERN NORTH
CAROLINA...

At 240 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Stratford to near Wagoner to near
Mountain City. Movement was northeast at 10 mph.

Locations impacted include...
Sparta...
Jefferson...
West Jefferson...
Lansing...
Laurel Springs...
Ashland...
and Trout.

Locally heavy rain, with some rates at high as two to four inches
per hour, will quickly reduce visibility and result in ponding of
water on roadways, standing water in low lying areas, and minor
flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.

LAT...LON 3643 8172 3646 8171 3647 8170 3651 8170
      3652 8171 3654 8170 3651 8131 3656 8109
      3645 8117 3636 8127 3637 8132 3637 8135
      3636 8136 3640 8174 3641 8174
TIME...MOT...LOC 1840Z 236DEG 7KT 3647 8122 3639 8136 3643 8176

DS
Special weather statement, Jul 18, 2:52 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
252 PM EDT Sun Jul 18 2021

VAZ016-017-032-181915-
Patrick-Floyd-Carroll-
252 PM EDT Sun Jul 18 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL FLOYD...EAST
CENTRAL CARROLL AND WEST CENTRAL PATRICK COUNTIES...

At 251 PM EDT, a strong thunderstorm was located over Laurel Fork, or
7 miles north of Ararat, moving east at 10 mph.

Winds in excess of 30 mph are possible with this storm.

Locations impacted include...
Meadows Of Dan...
Mabry Mill...
and Laurel Fork.

Locally heavy rain, with rates of two to four inches per hour, will
quickly reduce visibility and result in ponding of water on
roadways, standing water in low lying areas, and minor flooding of
creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.

LAT...LON 3665 8054 3673 8054 3679 8039 3666 8036
TIME...MOT...LOC 1851Z 260DEG 7KT 3671 8050

DS

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 17, 8:14 PM EDTSevere Thunderstorm WarningRNKHenry, Pittsylvania, City of Martinsville41 min
Jul 17, 8:42 PM EDTSevere Thunderstorm WarningRNKHenry63 min
Jul 17, 8:54 PM EDTSpecial Weather StatementRNKTazewell36 min
Jul 17, 10:04 PM EDTSevere Thunderstorm WarningRNKCharlotte, Halifax, Pittsylvania56 min
Jul 17, 10:29 PM EDTSpecial Weather StatementRNKBland, Giles, Tazewell31 min
Jul 18, 3:05 PM EDTSpecial Weather StatementRNKCity of Martinsville25 min
Jul 18, 3:20 PM EDTAreal Flood AdvisoryRNKCarroll83 min
Jul 18, 3:24 PM EDTAreal Flood AdvisoryRNKCarroll3 hr
Jul 18, 3:29 PM EDTSpecial Weather StatementRNKSmyth31 min
Jul 18, 3:33 PM EDTSpecial Weather StatementRNKCity of Danville27 min
Jul 18, 3:53 PM EDTSevere Thunderstorm WarningRNKHenry, Patrick37 min
Jul 18, 4:03 PM EDTSpecial Weather StatementRNKSmyth27 min
Jul 18, 4:05 PM EDTSpecial Weather StatementRNKCity of Danville25 min
Jul 18, 4:09 PM EDTSpecial Weather StatementRNKPatrick36 min
Jul 18, 4:12 PM EDTAreal Flood AdvisoryRNKCarroll, Grayson, City of Galax112 min
Jul 18, 4:19 PM EDTSpecial Weather StatementRNKCity of Galax26 min
Jul 18, 4:23 PM EDTSpecial Weather StatementRNKHenry37 min
Jul 18, 4:43 PM EDTFlash Flood WarningRNKCarroll4 hr
Jul 18, 5:11 PM EDTSpecial Weather StatementRNKCarroll34 min
Jul 18, 5:38 PM EDTSpecial Weather StatementRNKCharlotte37 min
Jul 18, 6:20 PM EDTSevere Thunderstorm WarningRNKCharlotte40 min
Jul 17, 9:18 PM EDTSevere Thunderstorm WarningRNKCaswell, Rockingham57 min
Jul 18, 2:42 PM EDTSpecial Weather StatementRNKAshe33 min
Jul 18, 3:11 PM EDTSpecial Weather StatementRNKWilkes34 min
Jul 18, 3:36 PM EDTSpecial Weather StatementRNKSurry24 min
Jul 18, 3:50 PM EDTSpecial Weather StatementRNKSurry25 min
Jul 18, 3:58 PM EDTSpecial Weather StatementRNKSurry32 min
Jul 18, 4:27 PM EDTSpecial Weather StatementRNKStokes33 min
Jul 18, 4:53 PM EDTSpecial Weather StatementRNKCaswell37 min
Jul 18, 5:06 PM EDTSpecial Weather StatementRNKRockingham, Stokes24 min
Jul 18, 5:30 PM EDTSpecial Weather StatementRNKRockingham30 min

Nearby

Special Weather Statements in Virginia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.